| Model Number |
DLF180415 |
| Medical Device Problem Codes |
Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of pulmonary arteriovenous malformation (pavm), deltafill coils were used as the first and second coil by collateral anchor.A 4mm x 15cm delatfill coil (dlf180415, k10406) was used as the third coil.However, there was an intensive resistance felt in the exselsior sl10 microcatheter (mc).The physician pushed the complaint coil slowly but there was still resistance felt.The complaint coil was removed and observed outside the patient 's body.It seemed the complaint coil was unraveled.The complaint coil was replaced with another same-sized coil and the replacement coil was implanted without any problems.There was no negative impact to the patient.A continuous flush was done.The lesion was the lung artery.Balloon catheter(s) were used as parent catheter and a guidewire (myster).Blood vessel was embolized with flow was controlled with the balloon catheter.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, b5, e1, e3, g3, g6, h2, h3, h6 and h10.Section b5: additional information received indicated that the first two coils were used successfully with the same microcatheter.There was no report of microcatheter damage during manipulation of the coil or noticed to be damaged upon removal from the patient.There was nothing noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.There was no blood flow restriction/reduction as a result of the event.There was no procedural delay due to the event.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization of pulmonary arteriovenous malformation (pavm), deltafill coils were used as the first and second coil by collateral anchor.A 4mm x 15cm delatfill coil (dlf180415, k10406) was used as the third coil.However, there was an intensive resistance felt in the exselsior sl10 microcatheter (mc).The physician pushed the complaint coil slowly but there was still resistance felt.The complaint coil was removed and observed outside the patient 's body.It seemed the complaint coil was unraveled.The complaint coil was replaced with another same size coil and the replacement coil was implanted without any problems.There was no negative impact to the patient.A continuous flush was done.The lesion was the lung artery.Balloon catheter(s) were used as parent catheter and a guidewire (myster).Blood vessel was embolized with flow was controlled with the balloon catheter.Additional information received indicated that the first two coils were used successfully with the same microcatheter.There was no report of microcatheter damage during manipulation of the coil or noticed to be damaged upon removal from the patient.There was nothing noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.There was no blood flow restriction/reduction as a result of the event.There was no procedural delay due to the event.A non-sterile deltafill18 4mm x 15cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was partially outside the introducer it was coming out from the distal end.Further inspection under microscopic magnification revealed that the coil has a stretched condition, and it was noted that remains attached to the resistance heating (rh).No other damages were found.A manufacturing record evaluation was performed for the finished device k10406 number, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was intensive resistance felt in the excelsior sl10 microcatheter during the coil advancement; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil advancement in an attempt to overcome the resistance, which resulted in the coil stretching.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding resistance was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.